Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Getting tingling sensation and irregular rashes on skin. Have suffered from hep a and hep b. What's wrong?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
From time to time (several times a day) I get a tingling sensation and then in that same vicinity shortly after I develop an irregular rash comprised of tiny red pin-pricks which disappear when pressure is applied. If I dare to scratch this area then the whole area becomes red and incredibly itchy ... its very tough then to avoid scratching until I break the skin. Cooling the area with an ice pack or if in bed sticking the offending body part out of the bed-clothes and into the cool night air calms the itch down and within an hour or so there is no sign of the pin-prick rash either!
Come another day, come another rash which can literally anywhere. The rash would not normally be more than a few square inches in size.
I have had a "history" in that I have suffered both Hep A and Hep B in my twenties (I am now mid-fifties). Both show anti-bodies. This itchy little problem has been with me for about three weeks now and I feel its time I did something about it. Yeast? Virus? Liver?
(light drinker / non-smoker)
Hope you can help???
Posted Mon, 27 Aug 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 1 hour later

Am hoping I can be of some help. I note with interest your history of having acquired both Hepatitis A and B. While Hepatitis A does not worry me, much vis-à-vis these particular symptoms of yours, Hepatitis B may be an implicated organism.

Having said that, allow me to try to point you in the direction of a cause and its management. The Good news is that the cause seems pretty straightforward in that it is a form of Urticaria (commonly known as 'hives') that you ail from...more likely than not, a 'physical urticaria' (as you say heat/cold play a role as too rubbing/itching/handling the area);

Is it possible that 'stressors' too play a role? (This is both an observation and query on my part and for you to reflect on). The Bad news is that most urticarias are 'pesky' conditions to 'treat'.

You may use a non-sedative antihistamine (I prefer either the des-loratadine group or fexofendaine group) as these can be taken in up to double their dosage safely as per FDA guidelines et al (dependent on your requirements) and the former is safe in up to as much as 4 tabs/day (in conjunction with your GP/dermatologist's advice).

Yeasts and Liver ailments may safely be ruled out (esp. as you report normal liver function tests').

Hope this helps & you are soon on the road to leaving the 'hives' to the 'bees' ;-) Cheers & Good luck mate.

Do write back in case you have follow up queries to ask.

Dr Praveen Rodrigues MD, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor